Alert archive / Arizona / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 36, NWS Phoenix, AZ

August 26, 2011La Paz County, Yuma County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 26, 2011, 4:31 PM MST for La Paz County, Yuma County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2011, 4:31 PM MST (23:31 UTC)
Expired
Aug 26, 2011, 4:54 PM MST
In force
23 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Yuma County, AZ

The radar

The Yuma radar (KYUX), 117 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2011-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2011-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-404 J/kg
Mixed-layer LCL
3297 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WUUS55 KPSR 262331
SVRPSR
AZC012-027-270015-
/O.NEW.KPSR.SV.W.0036.110826T2331Z-110827T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
431 PM MST FRI AUG 26 2011

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 515 PM MST

* AT 427 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME NORTH CENTRAL YUMA
  COUNTY...OR 36 MILES NORTHEAST OF MARTINEZ LAKE...AND MOVING NORTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM IS CURRENTLY OVER HIGHWAY 95 NEAR THE YUMA 
LA PAZ COUNTY LINE AND WILL REMAIN OVER RURAL AREAS OF THE INDICATED 
COUNTIES.

LAT...LON 3354 11430 3360 11419 3340 11411 3334 11425
TIME...MOT...LOC 2329Z 173DEG 10KT 3345 11422

$$

MEYERS
1 follow-up statement
547 
WWUS55 KPSR 262354
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST FRI AUG 26 2011

AZC012-027-270002-
/O.CAN.KPSR.SV.W.0036.000000T0000Z-110827T0015Z/
LA PAZ AZ-YUMA AZ-
454 PM MST FRI AUG 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL YUMA AND
CENTRAL LA PAZ COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND HAS 
MOVED TO THE NORTHWEST OVER REMOTE AREAS.  

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3354 11430 3360 11419 3340 11411 3334 11425
TIME...MOT...LOC 2352Z 173DEG 10KT 3351 11423

$$

MEYERS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:06 PM MST, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 26, 2:06 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
206 PM MST FRI AUG 26 2011

.SYNOPSIS...
ABOVE NORMAL TEMPERATURES WILL CONTINUE ACROSS THE REGION THROUGH
EARLY NEXT WEEK...AS A STRONG HIGH PRESSURE SYSTEM BECOMES
STATIONARY. AN EXCESSIVE HEAT WARNING IS POSTED FOR THE LOWER
DESERTS OF ARIZONA AND SOUTHEAST CALIFORNIA THROUGH MONDAY EVENING.
ENOUGH MOISTURE COVERS THE REGION FOR A CHANCE OF LATE AFTERNOON AND
EVENING THUNDERSTORMS...MAINLY OVER THE MOUNTAINS THROUGH THE
WEEKEND. COOLER TEMPERATURES WITH MORE MONSOON MOISTURE WILL RETURN
NEXT WEEK.

&&

.DISCUSSION...
EARLY AFTERNOON RADAR MOSAIC REVEALS SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE AREA. THE MAJORITY OF THE ACTIVITY HAS BEEN
CONFINED TO THE HIGHER TERRAIN EAST OF PHOENIX...AS WELL AS TO THE
SOUTH ACROSS PIMA COUNTY. SOME STORMS HAVE DRIFTED INTO THE
SOUTHEAST VALLEY OF THE PHOENIX METRO AREA...BUT THUS FAR THEY HAVE
REMAINED BELOW SEVERE THRESHOLDS.

STORMS HAVE DEVELOPED QUICKLY...BUT STRUGGLE ONCE REACHING THE LOWER
DESERTS. SPC MESOANALYSIS SHOWS A WEAK CAP /100 J/KG CIN/ IN PLACE
AS OF 2PM...MODELS KEEP THIS CAP IN PLACE BUT WEAKEN IT AROUND 00Z.
I COULD ENVISION SOME STORMS DRIFTING THROUGH THE AREA BUT THE MAIN
THREATS WOULD PROBABLY BE GUSTY WINDS AND BRIEF HEAVY RAIN. I BUMPED
POPS UP JUST A BIT TO 40 PERCENT AS I DON\T ANTICIPATE WIDESPREAD
CONVECTION...BUT JUST ENOUGH TO WARRANT SCATTERED WORDING. I ALSO
THINK THE PIMA COUNTY CONVECTION WILL MAINTAIN ITSELF AND MOVE
THROUGH WESTERN ARIZONA/SOUTHEAST CALIFORNIA LATER THIS EVENING.
POPS WERE RAISED IN THESE AREAS EARLIER TODAY AND THIS STILL LOOKS
REASONABLE.

PRECIP CHANCES ON SATURDAY LOOK BETTER TO THE WEST OF PHOENIX THAN
TO THE EAST...AS SREF MLCAPE PROBABILITIES KEEP AN AXIS OF
INSTABILITY IN PLACE ALONG THE LOWER COLORADO RIVER VALLEY. IN
ADDITION...MODELS SHOW AN UPPER TROUGH ROTATING THROUGH BAJA
CALIFORNIA INTO SOUTHERN CALIFORNIA SATURDAY AFTERNOON. THIS WOULD
SEEM TO BE ENOUGH TO TRIGGER AFTERNOON SHOWERS/THUNDERSTORMS AND
I\LL KEEP POPS THE HIGHEST POPS IN PLACE OUT WEST. OTHERWISE NO
MAJOR CHANGES MADE TO POPS.

FORECAST TEMPERATURES REMAIN ON TRACK IN THE 112-114 RANGE THROUGH
MONDAY. I EXTENDED THE EXCESSIVE HEAT WARNING UNTIL MONDAY AT 8PM.
AT THIS POINT TUESDAY LOOKS MARGINAL FOR HEAT WARNING CRITERIA...BUT
IS ONLY WITHIN A DEGREE OR TWO. MOISTURE WILL RETURN TO THE AREA
STARTING ON TUESDAY WHICH SHOULD HELP KEEP TEMPS DOWN A BIT.

&&

.PREVIOUS DISCUSSION...
TUESDAY THROUGH THURSDAY...
ATMOSPHERIC THICKNESS AND MORE MONSOON MOISTURE SHOULD BEGIN TO
REDUCE AFTERNOON TEMPERATURES BELOW EXCESSIVE HEAT CRITERIA...AND
CLOSER TO NORMAL VALUES. THERE WILL ALSO BE AN INCREASED CHANCE OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST AND
SOUTH CENTRAL AZ AS WEAK DISTURBANCES COME FLOWING NORTH OUT OF
MEXICO.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX AND KIWA...
MODEST LOW LEVEL MOISTURE IN COMBINATION WITH HOT TEMPERATURES TODAY
WILL LEAD TO ISOLATED THUNDERSTORMS ACROSS THE REGION TODAY.
INSTABILITY SHOULD BE ENOUGH FOR THE POTENTIAL FOR SOME GUSTY WINDS
AND BLOWING DUST ASSOCIATED WITH THUNDERSTORM OUTFLOWS...BUT NOT
ANTICIPATING WIDESPREAD COVERAGE. VISIBILITIES ASSOCIATED WITH ANY
BLOWING DUST COULD DROP CONDITIONS TO IFR FOR A BRIEF TIME.
THUNDERSTORMS ARE EXPECTED TO BE WINDING DOWN BY LATE EVENING WITH
LINGERING HIGH CLOUDS AND LIGHT WINDS THROUGHOUT THE OVERNIGHT
HOURS.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...INCLUDING KIPL AND
KBLH...
THERE WILL BE SOME MID/HI LEVEL DEBRIS CLOUDS THIS MORNING...WITH
SOME HIGHER BASED CU TO DEVELOP IN THE AFTERNOON. MOISTURE AND
INSTABILITY ARE SOMEWHAT ELEVATED AND THERE IS A SLIGHT CHANCE FOR
AN AFTERNOON OR EVENING THUNDERSTORM...WITH THE BETTER THREAT
EXPECTED AT KBLH AFTER 7 PM. WILL MENTION CB IN THE TAF AT KBLH THIS
EVENING...AS CONVECTION FORMING OVER HIGHER TERRAIN OF LA PAZ COUNTY
MAY SPREAD WESTWARD AND SEND SOME GUSTY OUTFLOW WIND OR BLOWING DUST
INTO THE BLYTHE AREA DURING THE MID OR EVEN LATE EVENING HOURS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...
CONTINUED HOT AND FAIRLY DRY CONDITIONS WILL PERSIST INTO NEXT WEEK
WITH WELL ABOVE NORMAL TEMPERATURES EXPECTED. MINIMUM RH VALUES WILL
RANGE FROM THE 20S AND 30S IN THE EASTERN HIGHER TERRAIN TO THE
TEENS ACROSS THE LOWER DESERTS. WINDS WILL GENERALLY REMAIN LIGHT
AND VARIABLE THROUGH THE PERIOD WITH THE EXCEPTION OF SOME POSSIBLE
GUSTY WINDS DURING THE AFTERNOON HOURS.

&&

.CLIMATE...
THE AVERAGE TEMPERATURE FOR 1-24 AUGUST AT PHOENIX...97.4 F...IS THE
WARMEST ON RECORD (NEXT WARMEST: 96.2 F IN 1986). AT YUMA...THE
AVERAGE TEMPERATURE OF 96.7 F OBSERVED THIS YEAR IS THIRD WARMEST ON
RECORD (WARMER/HOTTER: 97.8 F IN 1994 AND 97.1 F IN 1995). IF
CURRENT FORECAST MAX/MIN TEMPS FOR PHOENIX AND YUMA VERIFY... THIS
AUGUST WILL BE THE HOTTEST ON RECORD AT BOTH LOCATIONS.

PHOENIX RECORDED FOUR CONSECUTIVE DAYS WITH MAX TEMPS AT OF ABOVE
113 F (45 C) AND AVERAGE TEMPERATURE AT OR ABOVE 100 F. NEITHER
OCCURRENCE IS VERY COMMON: INCLUDING THE 22-25 AUGUST HEAT WAVE IN
THE CLIMATOLOGICAL RECORD FOR PHOENIX...FOUR OR MORE CONSECUTIVE
DAYS OF 113+ F MAX TEMPS HAS NOW OCCURRED 13 TIMES...WHILE FOUR OR
MORE CONSECUTIVE DAYS OF 100+ F AVERAGE TEMPERATURE HAS OCCURRED 19
TIMES.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WARNING UNTIL 8 PM MST MONDAY AZZ020>023-025>028.

CA...EXCESSIVE HEAT WARNING UNTIL 8 PM PDT MONDAY CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...LEINS/VASQUEZ
AVIATION...KUHLMAN
FIRE WEATHER...KUHLMAN
CLIMATE...DG
Hazardous weather outlook, Aug 26, 1:28 PM MST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
128 PM MST FRI AUG 26 2011

AZZ020>023-025>028-CAZ031>033-272030-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
128 PM MST FRI AUG 26 2011 /128 PM PDT FRI AUG 26 2011/

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM MST /8 PM PDT/
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME
SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. THE
PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...LIGHTNING...AND
BLOWING DUST.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT. THE
PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...LIGHTNING...AND
BLOWING DUST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE...BUT IS NOT ANTICIPATED.

AZZ024-272030-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
128 PM MST FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. THE
PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING.

IN ADDITION...TEMPERATURES WILL BE WELL ABOVE AVERAGE FOR LATE
AUGUST. USE CAUTION IF OUTSIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT.
THUNDERSTORM CHANCES WILL DECREASE SUNDAY THROUGH NEXT WEEK. THE
PRIMARY THREATS ARE GUSTY WINDS...BRIEF HEAVY RAIN...AND LIGHTNING.

WELL ABOVE NORMAL TEMPERATURES WILL CONTINUE SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IF STORMS BECOME SEVERE...BUT IS NOT ANTICIPATED.

CAZ030-272030-
JOSHUA TREE NATIONAL PARK-
128 PM PDT FRI AUG 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
THE PRIMARY THREATS ARE GUSTY WINDS...HEAVY RAIN...AND LIGHTNING. IN
ADDITION...TEMPERATURES WILL BE WELL ABOVE NORMAL FOR LATE AUGUST.
USE CAUTION IF OUTSIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SHOWERS AND THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY AND
SATURDAY NIGHT. ABOVE NORMAL TEMPERATURES WILL PERSIST SATURDAY
THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Aug 26, 1:24 PM MST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
124 PM MST FRI AUG 26 2011

AZZ023-028-262130-
PINAL AZ-MARICOPA AZ-
124 PM MST FRI AUG 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 230 PM MST

AT 122 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MAGMA...MOVING NORTHWEST AT 10 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   SAN TAN VALLEY...
   QUEEN CREEK AND  CHANDLER HEIGHTS...

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

LAT...LON 3318 11173 3334 11156 3314 11134 3302 11149
TIME...MOT...LOC 2025Z 134DEG 8KT 3315 11150

LEINS
Special weather statement, Aug 26, 3:24 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
324 PM MST FRI AUG 26 2011

AZZ027-028-262315-
PINAL AZ-MARICOPA AZ-
324 PM MST FRI AUG 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 415 PM MST

AT 319 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES EAST OF FREEMAN...MOVING NORTHWEST AT 10
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   FREEMAN...
   INTERSTATE TEN NEAR THE MARICOPA-PINAL COUNTY LINE...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3280 11243 3300 11225 3277 11190 3276 11204
      3273 11204 3272 11206 3272 11214 3268 11216
      3268 11220 3263 11220
TIME...MOT...LOC 2224Z 119DEG 9KT 3282 11219

INIGUEZ
Special weather statement, Aug 26, 3:58 PM MST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
358 PM MST FRI AUG 26 2011

AZZ027-262345-
MARICOPA AZ-
358 PM MST FRI AUG 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 445 PM MST

AT 356 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR BOSQUE...JUST SOUTHEAST OF GILA BEND...
MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   BOSQUE...
   GILA BEND...
   COTTON CENTER...
   INTERSTATE TEN NEAR GILA BEND...

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3294 11282 3323 11253 3300 11225 3279 11244
TIME...MOT...LOC 2257Z 130DEG 11KT 3296 11258

INIGUEZ
Special weather statement, Aug 26, 4:18 PM MST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
418 PM MST FRI AUG 26 2011

AZZ021-270000-
LA PAZ AZ-
418 PM MST FRI AUG 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 500 PM MST

AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF BRENDA...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BRENDA...AND AREAS ALONG INTRESTAE 10 IN THE AREA...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3364 11417 3384 11409 3379 11385 3360 11392
TIME...MOT...LOC 2317Z 197DEG 15KT 3369 11404

MEYERS
Special weather statement, Aug 26, 4:20 PM MST, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
420 PM MST FRI AUG 26 2011

AZZ021-270000-
LA PAZ AZ-
420 PM MST FRI AUG 26 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 500 PM MST

AT 414 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF BRENDA...MOVING NORTH AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BRENDA...AND AREAS ALONG INTERSTATE 10 IN THE AREA...

SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

LAT...LON 3364 11417 3384 11409 3379 11385 3360 11392
TIME...MOT...LOC 2317Z 197DEG 15KT 3369 11404

MEYERS
Local storm report, Aug 26, 4:31 PM MST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
431 PM MST FRI AUG 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     DUST STORM       4 WSW RAINBOW VALLEY    33.22N 112.46W
08/26/2011                   MARICOPA           AZ   TRAINED SPOTTER

            VSBY 1/4 MILE.

&&

MBRUCE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 6:10 PM MSTSpecial Weather StatementPSR50 min
Aug 25, 7:46 PM MSTSpecial Weather StatementPSRPinal44 min
Aug 25, 8:26 PM MSTAreal Flood AdvisoryPSRLa Paz, Yuma3 hr
Aug 25, 8:26 PM MSTSpecial Weather StatementPSRPinal49 min
Aug 26, 12:52 PM MSTSpecial Weather StatementPSRPinal53 min
Aug 26, 1:24 PM MSTSpecial Weather StatementPSRPinal66 min
Aug 26, 3:07 PM MSTSevere Thunderstorm WarningPSRMaricopa26 min
Aug 26, 3:24 PM MSTSpecial Weather StatementPSR51 min
Aug 26, 3:58 PM MSTSpecial Weather StatementPSRMaricopa47 min
Aug 26, 4:10 PM MSTSevere Thunderstorm WarningPSRMaricopa43 min
Aug 26, 4:18 PM MSTDust Storm WarningPSR42 min
Aug 26, 4:18 PM MSTSpecial Weather StatementPSRLa Paz42 min
Aug 26, 4:20 PM MSTSpecial Weather StatementPSRLa Paz40 min
Aug 26, 4:35 PM MSTSpecial Weather StatementPSR40 min

Nearby

Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.